How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask DrRussMD Your Own Question

DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64049
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

, 10 days ago I woke up with tinnitus. It has been constant

Resolved Question:

, 10 days ago I woke up with tinnitus. It has been constant and very annoying. I am worried as I have been told this can last ! I went to see my GP yesterday who said after examining my ears that she could only see half my left eardrum because of wax and hardly any of my right one because of the same reason. She says this can cause tinnitus and has told me to apply ear drops three times a day week which should clear the wax and cure the tinnitus. I have been applying the drops...this is the second day and no better as yet. I am becoming more and more agitated, worrying that this may never go away. Also, the noise seems to be coming from the left side when the most badly affected ear is the right.
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.

You need to go see an ENT doctor now.
Drops often simply melt the wax so that it more tightly seals the eardrum,and causes even worse tinnitus.
Drops are not the correct treatment from wax, and this often makes the problem worse.
The wax needs to be manually removed, and completely.
Then give it a day.
If still tinnitus, other problems need to be sought: hearing damage, unknown cause, these are the most common reasons.
A problem with the small bones in the ear, cervical spine problems, TMJ syndrome, meneiere's, and other problems.
ENT .
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

When I read you reply I was very worried as I know there is no cure. However I am confused as to what has happened . Firstly I am to see a ENT specialist soon who says that I will need my ears irrigating to improve the condition. I remember waking up and noticing this noise two weeks ago but I wasn't aware of anything that could have caused this apart from the wax build up. So I may have already had tinnitus but not really noticed it but the wax problem has made it worse. Could this be the case ? I know I have had swishing sounds prior to this then a high pitched buzz then it faded away so I wasn't really aware of it that much.

Expert:  DrRussMD replied 2 years ago.
Yes most tinnitus is due to hearing damage of cause unknown.
If from wax build up, it should get completely better.
You need to go over the whole list with your doctor.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

,

When you say I need to go over the whole list with my doctor what does this mean ? After the irrigation how long is it usually before the condition settles down ? I don't have any additional symptoms other than the noises.

Expert:  DrRussMD replied 2 years ago.
It should settle down within a few days.
Causes of tinnitus are
hearing damage
wax
cervical spine disease
a problem with the small bones in the ear
TMJ
fluid or infection
Meniere's
Tumor rarely and usually that is one sided.
Stress and anxiety.
please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.

O.K. that has helped me understand. I am hoping it is wax build up, as I know this is evident, or maybe even stress or anxiety as I have had numerous conditions related with this..e.g. IBS, palpatations, excess stomach acid.

Expert:  DrRussMD replied 2 years ago.
Yes
Give it a few days ans see.
please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64049
Experience: Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
DrRussMD and other Medical Specialists are ready to help you

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions